Is there anything else that can be done? I have suffered from insomnia essentially all of my adult life (I am 42, female). I have probably tried nearly everything, but I seem to have a pattern of, if I get a good night sleep, it is immediately followed by several nights of disturbed sleep (trouble falling asleep, waking early and/or being awake in the middle of the night). I take Klonopin about every 1 1/2 weeks to help with sleep. I keep a regular sleep schedule, minimize stimulation prior to bed, limit caffeine in the PM, limit alcohol, These have helped to a small degree. I walk nearly daily (and in the past regularly did aerobic exercise). In the past, I had been to a doctor for this and tried numerous meds (Paxil, trazodone, and others), as well as different herbal meds (also melatonin), none of which worked. I have also tried yoga, meditation, accupuncture (Didn't work) I have tried getting out of bed if I am awake in the middle of the night (doesn't work even if I feel sleepy when I go back to bed, it is still another hour before I get back to sleep) Is there anything else? Is it a problem with taking the Klonopin (which works somewhat) periodically, when things get out of hand? (I know I shouldn't take it too often)
1.Occasional Klonopin will not result in side effects such as tolerance or dependence.
2. You are a good candidate for cognitive behavioral therapy (CBT) which is effective in 80% of patients with insomnia. Please see my website for more information on CBT.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.